I have a 9 week old kelpie x when we got her her skin was a little dry and flacky, we put this down to the fact that she had large amount of fleas as she wasn't very well looked after and was going to be put down. We rid her of her flea problem with puppy shampoo and a puppy flea coller and her skin looked as though it was getting better. We have now noticed that her skin has suddenly become worse and it looks as though she is losing her fur in some patches. Some areas are fine wheres others arn't. She doesn't scratch very much and doesn't seem to chew her skin. I have since removed the flea coller as i know this can sometimes cause skin irritation but my question is could there be another cause, what can i use to help her skin and what could be causing her to lose her fur..Thanks
You need to take the puppy to a veterinarian about this, since its a continuing problem. She could have mites or mange, and you can't treat this on your own. She should be going anyway for her shots, so get some expert help with this.
She goes in next week for her shots, the other thing that makes it strange is that when we got her (couple of weeks ago) she had very little fur on her under belly and under her arms now its grown and those areas arnt dry or anything and the fur isn't thinning its getting thicker.
Whatever other treatment you try, also consider the dog food you are feeding. Allergy to corn is commonly demonstrated by "mange-like" symptoms of hair loss, tissue swelling (especially around the toes), open sores, weeping skin.
Use a food without corn. Corn passes through the system almost unchanged. It is a cheap filler dog food companies use to save money and it causes digestive and skin problems.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.